Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 50, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 9:19 PM EDT for Surry County, North Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 27, 1995, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Surry County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 270121 FFWRNK NCC171-270415- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 919 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM EDT FOR THE FOLLOWING COUNTY... IN NORTHWEST NORTH CAROLINA ...SURRY COUNTY AT 919 PM EDT...DOPPLER WEATHER RADAR IN BLACKSBURG SHOWED THAT AS MUCH AS TWO AND A HALF /2.5/ INCHES OF PRECIPITATION HAS FALLEN FROM JUST EAST OF ROARING GAP TO NEAR BOTTOM. IN ADDITION...STRONG THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL WERE LOCATED OVER NORTHWEST WILKES COUNTY AND THESE STORMS WILL BE MOVING THROUGH SURRY COUNTY THROUGH MIDNIGHT. THESE STORMS COULD BRING AN ADDITIONAL INCH OR TWO OF RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DESROSIERS/GALLOWAY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:52 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 26, 8:52 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 850 PM EDT MON JUN 26 1995 DISCUSSION... HAVE LITTLE TO OFFER TNT FOR UPDTS. KFCX RADAR SHOWS MOST PCPN OVR PIEDMONT AREA AND NW NC MTNS. VIL JUMPED TO 57 OVR WILKES CNTY...BUT THINK THAT THIS IS EXCEPTION. HVY RAF IS PROBLEM. PREFER TO KEEP MNTN OF HVY RAF IN TNT. DESROSIERS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:37 PM EDT | Flash Flood Warning | RNK | Wilkes | 3 hr |
| Jun 26, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 60 min |
| Jun 26, 11:28 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 62 min |
| Jun 26, 11:31 PM EDT | Flash Flood Warning | RNK | Wilkes, Yadkin | 119 min |
| Jun 27, 12:22 AM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 68 min |
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.